Rocky Mountain Journal of Mathematics

Bounds for the trace of small Salem numbers

V. Flammang

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We give upper and lower bounds for the trace of a Salem number whose Mahler measure is less than 1.3. We use the method of explicit auxiliary functions, combined with a recursive algorithm developed by the author.

Article information

Source
Rocky Mountain J. Math., Volume 49, Number 2 (2019), 493-504.

Dates
Received: 9 August 2018
Revised: 27 August 2018
First available in Project Euclid: 23 June 2019

Permanent link to this document
https://projecteuclid.org/euclid.rmjm/1561318389

Digital Object Identifier
doi:10.1216/RMJ-2019-49-2-493

Mathematical Reviews number (MathSciNet)
MR3973236

Zentralblatt MATH identifier
07079980

Subjects
Primary: 11C08: Polynomials [See also 13F20] 11R06: PV-numbers and generalizations; other special algebraic numbers; Mahler measure 11Y40: Algebraic number theory computations

Keywords
Salem numbers trace recursive algorithm

Citation

Flammang, V. Bounds for the trace of small Salem numbers. Rocky Mountain J. Math. 49 (2019), no. 2, 493--504. doi:10.1216/RMJ-2019-49-2-493. https://projecteuclid.org/euclid.rmjm/1561318389


Export citation

References

  • F. Amoroso, $f$-Transfinite diameter and number theoretic applications, Ann. Inst. Fourier 43 (1993), 1179–1198.
  • D.W. Boyd, Small Salem numbers, Duke Math. J. 44 (1977), 315–328.
  • ––––, Pisot and Salem numbers in intervals of the real line, Math. Comp. 32 (1978), 1244–1260.
  • V. Flammang, Trace of totally positive algebraic integers and integer transfinite diameter, Math. Comp. 78 (2009), 1119–1125.
  • ––––, Une nouvelle minoration pour la trace absolue des entiers algébriques totalement positifs, hal-01346165, 2016.
  • V. Flammang, M. Grandcolas and G. Rhin, Small Salem numbers, Num. Th. Prog. 1 (1999), 165–168.
  • L. Kronecker, Zwei Sätze über Gleichugen mit ganzzahligen Koeffizienten, J. reine angew. Math. 53 (1857), 173–175.
  • D.H. Lehmer, Factorization of certain cyclotomic functions, Ann. Math. 34 (1933), 461–479.
  • M.J. Mossinghoff, Polynomials with small Mahler measure, Math. Comp. 67 (1998), 1697–1705.
  • ––––, List of small Salem numbers, http://www.cecm.sfu.ca/~mjm/Lehmer/lists/SalemList.html.
  • M.J. Mossinghoff, G. Rhin and Q. Wu, Minimal Mahler measures, Exper. Math. 17 (2008), 451–458.
  • C.J. Smyth, Seventy years of Salem numbers, Bull. Lond. Math. Soc. 47 (2015), 379–395.
  • ––––, On the measure of totally real algebraic integers, II, Math. Comp. 37 (1981), 205–208.
  • Q. Wu, On the linear independence measure of logarithms of rational numbers, Math. Comp. 72 (2003), 901–911.